Skip to Main content Skip to Navigation
New interface
Journal articles

The mathematical shell model underlying general shell elements

Abstract : We show that although no actual mathematical shell model is explicitly used in "general shell element" formulations, we can identify an implicit shell model underlying these finite element procedures. This "underlying model" compares well with classical shell models since it displays the same asymptotic behaviours--when the thickness of the shell becomes very small--as, for example, the Naghdi shell model. Moreover, we substantiate the connection between general shell element procedures and this underlying model by mathematically proving a convergence result from the finite element solution to the solution of the model.
Document type :
Journal articles
Complete list of metadata
Contributor : Dominique Chapelle Connect in order to contact the contributor
Submitted on : Saturday, June 29, 2013 - 5:05:29 PM
Last modification on : Saturday, November 19, 2022 - 3:59:08 AM

Links full text



Dominique Chapelle, Klaus-Jürgen Bathe. The mathematical shell model underlying general shell elements. International Journal for Numerical Methods in Engineering, 2000, 48 (2), pp.289-313. ⟨10.1002/(SICI)1097-0207(20000520)48:2<289::AID-NME897>3.0.CO;2-8⟩. ⟨hal-00839729⟩



Record views